Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 377, NWS Tulsa, OK

December 28, 2019Franklin County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Dec 28, 2019, 7:54 PM CST for Franklin County, Arkansas. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 28, 2019, 7:54 PM CST (01:54 UTC)
Expired
Dec 28, 2019, 8:04 PM CST
In force
10 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Franklin County, AR

The radar

The Western Arkansas radar (KSRX), 64 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 28, 3:49 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 559 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
559 m²/s²
0-3 km storm-relative helicity
548 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

383 
WUUS54 KTSA 290154
SVRTSA
ARC047-290215-
/O.NEW.KTSA.SV.W.0377.191229T0154Z-191229T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
754 PM CST Sat Dec 28 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  East central Franklin County in west central Arkansas...

* Until 815 PM CST.

* At 754 PM CST, a severe thunderstorm was located 7 miles northeast
  of Wiederkehr Village, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  east central Franklin County.

This includes Interstate 40 in Arkansas near mile marker 42.
 
A Tornado Watch remains in effect until 1000 PM CST for west central
Arkansas.

LAT...LON 3550 9371 3549 9371 3558 9380 3566 9370
TIME...MOT...LOC 0154Z 233DEG 31KT 3557 9370 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Lacy
1 follow-up statement
852 
WWUS54 KTSA 290204
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
804 PM CST Sat Dec 28 2019

ARC047-290214-
/O.CAN.KTSA.SV.W.0377.000000T0000Z-191229T0215Z/
Franklin AR-
804 PM CST Sat Dec 28 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FRANKLIN COUNTY
IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CST for west central
Arkansas.

LAT...LON 3550 9371 3549 9371 3558 9380 3566 9370
TIME...MOT...LOC 0202Z 233DEG 31KT 3562 9362 

$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 5:41 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Dec 28, 5:41 PM CST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
541 PM CST Sat Dec 28 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Strong to severe convective line has moved through ern OK sites and
will move through nwrn AR sites by 03z. IFR conditions and wind gusts
to 45 mph will be possible as the convection moves through
XNA/ROG/FYV/FSM. Behind the convection, MVFR ceilings expected to
become VFR, but area of wrap around low clouds should develop into
nern OK late tonight and into nwrn AR Sunday morning. These low
clouds will bring MVFR ceilings back to the area and persist through
much of the day.

&&

.PREV DISCUSSION... /Issued 352 PM CST Sat Dec 28 2019/

DISCUSSION...
A band of convection is in the process of crossing
eastern Oklahoma and will clear our northwest Arkansas
counties by Midnight.  Instability is limited but is
enough, combined with the strong forcing, to support some
severe threat.  Wind is the primary concern, but 0 to
1 km storm-relative helicity of 250 m2/s2 to 350 m2/s2
across the area will support low-level mesocyclones with
the strongest line segments, especially where the line
segments best align with the moderately strong 0 to 3km
south-southwesterly shear.  Any tornado risk will depend on
storm-scale factors, but the chance of a tornado is not
zero.  We have received 1 damage report this afternoon.
Eight powerpoles were damaged just SW of Copan, near the
track of a comma-head meso.  (Likely just had a tornado
in the southeast Tulsa metro area while typing this.)

There could be a few showers on Sunday in far eastern Oklahoma
and western Arkansas as a wind max rotates around the system
to the north.  After that we don't expect precip until Wednesday
night and Thursday with the next upper wave.  Moisture could
be slow to return ahead of the system owing to limited
development of the associated surface low.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   39  48  33  48 /  50   0   0   0
FSM   46  56  34  48 / 100  40   0   0
MLC   41  51  32  50 /  60  10   0   0
BVO   37  47  31  46 /  50  10   0   0
FYV   45  54  31  44 / 100  50   0   0
BYV   48  56  34  44 / 100  30  10   0
MKO   40  49  32  46 / 100  10   0   0
MIO   41  50  31  44 / 100  10   0   0
F10   39  49  33  48 /  30  10   0   0
HHW   44  54  33  51 /  90  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....08
AVIATION.....69
Hazardous weather outlook, Dec 28, 4:56 PM CST, 2 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
456 PM CST Sat Dec 28 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
456 PM CST Sat Dec 28 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
    AREA....Far eastern Oklahoma and western Arkansas.
    ONSET....Ongoing through 10 pm.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Far eastern Oklahoma and western Arkansas.
	ONSET...Ongoing through 10 pm.

FLASH FLOOD.
	RISK...Limited.
	AREA....Far eastern Oklahoma and western Arkansas.
	ONSET...Ongoing through 10 pm.

HEAVY RAIN.
	RISK...Limited.
	AREA...Far eastern Oklahoma and western Arkansas.
	ONSET...Ongoing through 10 pm.

DISCUSSION...
A line of thunderstorms will move east through eastern Oklahoma
and western Arkansas this evening. Damaging wind gusts to 60 mph will
be the main threat with this line however a brief tornado is also
possible. High rainfall rates with the strongest storms will also
produce some localized flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...No Hazards.
MONDAY...High Wind Potential.
TUESDAY through THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Gusty westerly winds will develop in the wake of a departing
storm system on Sunday. Drier air filtering into the region will
also aid in increasing the fire weather threat into Monday.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Dec 28, 5:11 PM CST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
511 PM CST Sat Dec 28 2019

OKZ074>076-282345-
Haskell OK-Latimer OK-Le Flore OK-
511 PM CST Sat Dec 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...LATIMER
AND NORTHWESTERN LE FLORE COUNTIES UNTIL 545 PM CST...

At 511 PM CST, strong thunderstorms were located along a line
extending from 2 miles southwest of Kinta to 3 miles northwest of
Tuskahoma. Movement was northeast at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Wilburton...                      Talihina...
Red Oak...                        Mccurtain...
Kinta...                          Talimena State Park...
Damon...                          Bengal...
Yanush...                         Mc Curtain...
Lequire...                        Panola...
Lewisville...

A Tornado Watch remains in effect until 1000 PM CST for southeastern
Oklahoma.

LAT...LON 3468 9538 3515 9529 3522 9489 3478 9495
      3468 9521
TIME...MOT...LOC 2311Z 230DEG 34KT 3508 9526 3465 9532

Lacy
Special weather statement, Dec 28, 5:31 PM CST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
531 PM CST Sat Dec 28 2019

ARZ001-010-OKZ063-068>070-072-074-076-290000-
Benton AR-Washington AR-Haskell OK-Adair OK-Muskogee OK-Sequoyah OK-
Cherokee OK-Delaware OK-Le Flore OK-
531 PM CST Sat Dec 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...WEST
CENTRAL WASHINGTON...SOUTHEASTERN DELAWARE...NORTHEASTERN HASKELL...
SEQUOYAH...ADAIR...NORTH CENTRAL LE FLORE...CHEROKEE AND SOUTHEASTERN
MUSKOGEE COUNTIES UNTIL 600 PM CST...

At 531 PM CST, strong thunderstorms were located along a line
extending from 6 miles southeast of Peggs to 3 miles north of
Stigler. Movement was northeast at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Tahlequah...                      Siloam Springs...
Sallisaw...                       Stilwell...
Stigler...                        Muldrow...
Westville...                      Vian...
Gore...                           West Siloam Springs...
Webbers Falls...                  Keota...
Watts...                          Gans...
Oaks...                           Marble City...
Tamaha...                         Brushy...
Adair State Park...               Christie...

This includes Interstate 40 in Oklahoma between mile markers 284 and
319.

A Tornado Watch remains in effect until 1000 PM CST for northwestern
Arkansas...and southeastern, northeastern and east central Oklahoma.

LAT...LON 3623 9447 3530 9460 3519 9524 3616 9505
TIME...MOT...LOC 2331Z 234DEG 39KT 3602 9501 3530 9512

Lacy
Special weather statement, Dec 28, 6:00 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
600 PM CST Sat Dec 28 2019

ARZ001-010-019-OKZ063-068-069-072-290045-
Benton AR-Washington AR-Crawford AR-Adair OK-Sequoyah OK-Cherokee OK-
Delaware OK-
600 PM CST Sat Dec 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
NORTHWESTERN CRAWFORD...WESTERN WASHINGTON...SOUTHEASTERN DELAWARE...
NORTHWESTERN SEQUOYAH...ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES
UNTIL 645 PM CST...

At 559 PM CST, strong thunderstorms were located along a line
extending from near Eldon to 4 miles west of Bunch. Movement was
northeast at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Tahlequah...                      Siloam Springs...
Stilwell...                       Gentry...
Lincoln...                        Decatur...
Westville...                      West Siloam Springs...
Watts...                          Marble City...
Springtown...                     Adair State Park...
Christie...                       Cincinnati...
Maryetta...                       Cookson...
Cherokee Landing State Park...    Bunch...
Baron...                          Eldon...

A Tornado Watch remains in effect until 1000 PM CST for northwestern
Arkansas...and northeastern and east central Oklahoma.

LAT...LON 3639 9437 3570 9435 3554 9499 3601 9496
TIME...MOT...LOC 2359Z 218DEG 45KT 3591 9483 3568 9483

Lacy
Special weather statement, Dec 28, 6:06 PM CST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
606 PM CST Sat Dec 28 2019

OKZ072-076-290030-
Sequoyah OK-Le Flore OK-
606 PM CST Sat Dec 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEQUOYAH AND
NORTHEASTERN LE FLORE COUNTIES UNTIL 630 PM CST...

At 605 PM CST, strong thunderstorms were located along a line
extending from Bokoshe to 4 miles northeast of Fanshawe. Movement was
northeast at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Poteau...                         Pocola...
Muldrow...                        Roland...
Spiro...                          Arkoma...
Panama...                         Bokoshe...
Cameron...                        Moffett...
Shady Point...                    Rock Island...
Cowlington...                     Scullyville...
Summerfield...                    Braden...
Cottonwood...

This includes Interstate 40 in Oklahoma between mile markers 318 and
328.

A Tornado Watch remains in effect until 1000 PM CST for northwestern
and west central Arkansas...and southeastern and east central
Oklahoma.

LAT...LON 3514 9444 3489 9487 3520 9484 3520 9482
      3527 9482 3551 9445 3544 9444
TIME...MOT...LOC 0005Z 228DEG 40KT 3520 9479 3498 9483

Lacy
Special weather statement, Dec 28, 6:38 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
638 PM CST Sat Dec 28 2019

ARZ001-010-019-OKZ069-290130-
Benton AR-Washington AR-Crawford AR-Adair OK-
638 PM CST Sat Dec 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHWESTERN CRAWFORD...
WASHINGTON AND EASTERN ADAIR COUNTIES UNTIL 730 PM CST...

At 638 PM CST, strong thunderstorms were located along a line
extending from near Gentry to 3 miles southeast of Cincinnati to 9
miles south of Stilwell. Movement was northeast at 55 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Bentonville...
Siloam Springs...                 Bella Vista...
Lowell...                         Farmington...
Pea Ridge...                      Prairie Grove...
Gentry...                         Elkins...
Tontitown...                      Bethel Heights...
West Fork...                      Lincoln...
Cave Springs...                   Decatur...
Westville...                      Greenland...

This includes Interstate 49 between mile markers 44 and 93.

A Tornado Watch remains in effect until 1000 PM CST for northwestern
Arkansas...and northeastern Oklahoma.

LAT...LON 3588 9400 3564 9458 3564 9463 3565 9463
      3595 9457 3616 9458 3617 9456 3629 9458
      3650 9435 3650 9388 3642 9388
TIME...MOT...LOC 0038Z 219DEG 59KT 3625 9451 3599 9449 3569 9457

Lacy
Special weather statement, Dec 28, 7:13 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
713 PM CST Sat Dec 28 2019

ARZ019-020-029-290200-
Sebastian AR-Franklin AR-Crawford AR-
713 PM CST Sat Dec 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...CENTRAL CRAWFORD AND
NORTHEASTERN SEBASTIAN COUNTIES UNTIL 800 PM CST...

At 713 PM CST, strong thunderstorms were located along a line
extending from 4 miles north of Dyer to 3 miles northeast of Bloomer
to near Echo. Movement was east at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Ozark...                          Charleston...
Mountainburg...                   Greenwood...
Alma...                           Lavaca...
Mulberry...                       Dyer...
Altus...                          Branch...
Denning...                        Wiederkehr Village...
Cass...                           Bloomer...
Washburn...                       Fern...
Burnville...                      Fort Chaffee...
Caulksville...                    Jethro...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 12 and 42.
 Interstate 49 between mile markers 22 and 30.

A Tornado Watch remains in effect until 1000 PM CST for northwestern
and west central Arkansas.

LAT...LON 3538 9371 3537 9375 3542 9380 3531 9381
      3532 9392 3523 9392 3523 9402 3514 9403
      3514 9414 3510 9414 3508 9421 3531 9419
      3560 9426 3577 9376 3577 9370
TIME...MOT...LOC 0113Z 255DEG 38KT 3555 9417 3534 9411 3512 9414

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 6:38 PM CSTSpecial Weather StatementTSABenton, Washington52 min
Dec 28, 7:13 PM CSTSpecial Weather StatementTSACrawford, Franklin47 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.